5 months and counting now since my diagnosis - been on Sprycel almost since day one. Reading through the various blogs, I can relate to so many of them. Taking my 100 mg dosage at 3 pm... think I need to try to back that time to later - many take their dosage at bedtime and have no issues, but I am waking up at 3 am and can't get back to sleep. Also having alot of headachs, back pain, stomach aches and deep pain in my right side & right shin. Trying to suck it up since the Sprycel has worked so well on my blood levels - afraid to try one of the other drugs and that is what my Hematologist had alluded to when I mention my symptoms - so I back off the complaining. Afraid to take anything else for pain as I am already on daily migraine medication - sick of taking pills (sure you all can relate). Sometimes I just feel so sad and depressed since I am not feeling wonderful - yet my counts are great (so I know ditching the meds isn't the answer though it's how I feel sometimes). Guess I just need to vent - today is an especially bad day and no one really seems to get it.
You all get it !!!
Posted 10 November 2011 - 12:05 PM
It's still pretty early, so give it some time. Your body is still getting used to things and there is both healing and dealing with drug going on.
Some advice - don't not tell your doctor how you are feeling because you are afraid they are going to change your med. You don't want to not tell them about something that is potentially dangerous. Sprycel is not the only drug for CML and it may turn out over time that a different drug would work better for you, or maybe your doctor might at some point lower your dosage to alleviate some of the side effects and that will make you feel better and still keep your counts in good shape. If you keep smiling and saying everything is fine, you are not helping yourself. At the least you are making things harder on yourself and at the most you could be putting yourself at risk. So please discuss all your side effects with your doctor.
As I said at beginning, give it time, but after 10-12 months if counts are really good and you are still in pain and feeling lousy, you should look at possible dose reduction or switching drugs. Remember if you switch because of a non life threatening side effect, there is nothing that says you can't go back if you find none of the other drugs work for you. I would bet that over time things settle down and maybe you could look at lowering dosage a bit to relieve some of the harshest side effects. Hang in there and best of luck.
Posted 11 November 2011 - 09:03 PM
This is the place to vent. I call what you described as my sick and tired of being sick and tired days. Feeling sad and depressed at time is pretty natural given what we deal with from diagnosis to treatment. I have been taking Gleevec for almost 10 years - one of those lucky people who have been able to manage side effects that have waxed and waned over the years. There have been some difficult times, and I must share that working through them with my doctor was very useful. We learned how to communicate with each other. Pease do not be silent about your side effects, and know that all doctors tell their patients that there are alternative drugs to take when you compliant about side effects. I think this statement is written in the oncologist handbook. The choice to change drugs is your's not your doctor's. It took some time for my doctor to understand that sometime he just had to listen to me vent about my side effects or concerns with a supportive ear, and other times he needed to help me find effective ways to manage them. Don't be Rambo and tough it out, be an advocate and get the support you want and need.
I hope your journey eases.
Posted 11 November 2011 - 09:45 PM
I have been diagnosed for 7 weeks, and have had some of the side effects you have had, bone/muscle pain, headaches and yes, it is depressing at times for sure. My headaches have eased for now, thank goodness, my bone/muscle pains are in my legs mainly, but I, like you are trying to suck it up because my counts so far have been good on the medication. Those pains have eased as well. Only those like us truly get what all goes on with side effects and just dealing with this disease. When I find myself like that (although you have been at it longer I realize) I just try to thank God there is something that works and will hopefully add many years to my life. I also break out pictures of my kids, husband, family and look at the reasons I will fight no matter what. I agree with Lucky, you need to be upfront with your doctor but let him/her know you don't necessarily want to change meds, but see what things can be done to help you out. If he/she doesn't know, he/she can't help. I pray your symptoms will ease, I haven't been doing this as long as you, and I know there are up and down days in the future, but I pray both of our journeys will be a little easier.
Posted 14 November 2011 - 07:45 AM
CallmeLucky, Fas and Txmom.4 - thank you all for your replies. I was definitely having a 'sick of being sick' day. Feeling better after a rough weekend - just a reminder of the ups and downs, but I am thankful for each and every day... and those 'positive' test results are THE BEST. It's a journey, but it is so nice to know that when you need to vent or ask an opinion there are some really special soul out here to listen. THANKS again!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users